Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

More about dicriticals


Author: Shreeram S. Abhyankar
Journal: Proc. Amer. Math. Soc. 139 (2011), 3083-3097
MSC (2010): Primary 14A05
DOI: https://doi.org/10.1090/S0002-9939-2011-10732-9
Published electronically: January 24, 2011
MathSciNet review: 2811264
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper attempts to characterize the dicritical set of a rational function which generates a special pencil at a simple point of an algebraic or arithmetical surface.


References [Enhancements On Off] (What's this?)

  • [Ab1] S. S. Abhyankar, On the valuations centered in a local domain, American Journal of Mathematics, vol. 78 (1956), pages 321-348. MR 0082477 (18:556b)
  • [Ab2] S. S. Abhyankar, Ramification Theoretic Methods in Algebraic Geometry, Princeton University Press, 1959. MR 0105416 (21:4158)
  • [Ab3] S. S. Abhyankar, Resolution of Singularities of Embedded Algebraic Surfaces, First Edition of 1966 published by Academic Press; Second Enlarged Edition of 1998 published by Springer-Verlag. MR 1617523 (99c:14021)
  • [Ab4] S. S. Abhyankar, Lectures on Algebra I, World Scientific, 2006. MR 2253320 (2007k:13001)
  • [Ab5] S. S. Abhyankar, Inversion and Invariance of Characteristic Terms, Part I, Developments in Mathematics, Springer, 2010.
  • [Ab6] S. S. Abhyankar, Dicritical Divisors and Jacobian Problem, Indian Journal of Pure and Applied Mathematics, vol. 41 (2010), pages 77-97. MR 2650101
  • [Ab7] S. S. Abhyankar, Pillars and Towers of Quadratic Transformations, Proceedings of the American Mathematical Society, to appear.
  • [AbH] S. S. Abhyankar and W. J. Heinzer, Existence of dicritical divisors, American Journal of Mathematics, to appear.
  • [AbL] S. S. Abhyankar and I. Luengo, Algebraic theory of dicritical divisors, American Journal of Mathematics, to appear.
  • [ZaS] O. Zariski and P. Samuel, Commutative Algebra, Volume II, Springer-Verlag, 1975. MR 0389876 (52:10706)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14A05

Retrieve articles in all journals with MSC (2010): 14A05


Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: ram@cs.purdue.edu

DOI: https://doi.org/10.1090/S0002-9939-2011-10732-9
Keywords: Criticals, special pencil
Received by editor(s): January 30, 2010
Received by editor(s) in revised form: August 7, 2010
Published electronically: January 24, 2011
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society